Bulletin of Symbolic Logic

A universal approach to self-referential paradoxes, incompleteness and fixed points

Noson S. Yanofsky

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Following F. William Lawvere, we show that many self-referential paradoxes, incompleteness theorems and fixed point theorems fall out of the same simple scheme. We demonstrate these similarities by showing how this simple scheme encompasses the semantic paradoxes, and how they arise as diagonal arguments and fixed point theorems in logic, computability theory, complexity theory and formal language theory.

Article information

Bull. Symbolic Logic, Volume 09, Issue 3 (2003), 362- 386.

First available in Project Euclid: 17 July 2003

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Yanofsky, Noson S. A universal approach to self-referential paradoxes, incompleteness and fixed points. Bull. Symbolic Logic 09 (2003), no. 3, 362-- 386. doi:10.2178/bsl/1058448677. https://projecteuclid.org/euclid.bsl/1058448677

Export citation